Alert archive / Pennsylvania / Winter Storm Watches in 2014

Winter Storm Watch 11, NWS Philadelphia/Mount Holly

December 7, 2014Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this winter storm watch at Dec 7, 2014, 4:02 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Dec 9, 2014, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2014, 4:02 PM EST (21:02 UTC)
In effect from
Dec 9, 2014, 1:00 AM EST
Expired
Dec 8, 2014, 4:21 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS41 KPHI 072102
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EST SUN DEC 7 2014

...A SIGNIFICANT STORM TO AFFECT THE AREA LATE MONDAY NIGHT INTO
WEDNESDAY...

.A STORM SYSTEM WILL STRENGTHEN EAST OF THE NEW JERSEY COAST
MONDAY NIGHT AND TUESDAY, THEN IT SHOULD MOVE SLOWLY NORTH TO NEAR
SOUTHERN NEW ENGLAND TUESDAY NIGHT. THE GREATEST UNCERTAINTY WITH
THE STORM WILL BE PRECIPITATION TYPE, WITH AT LEAST PART OF THE
STORM PROBABLY FEATURING PLAIN RAIN. THIS WILL HAVE AN IMPACT ON
THE AMOUNT OF PRECIPITATION, HOWEVER THERE IS POTENTIAL FOR
SIGNIFICANT HEAVY WET SNOW TO FALL IN THE POCONOS ESPECIALLY FOR
ELEVATIONS AT AND ABOVE 1000 FEET. THE STORM COULD LINGER THROUGH
WEDNESDAY NIGHT.

PAZ054-055-081000-
/O.NEW.KPHI.WS.A.0011.141209T0600Z-141210T1200Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
402 PM EST SUN DEC 7 2014

...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WATCH, WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
WEDNESDAY MORNING.

* HAZARD TYPES...HEAVY WET SNOW AND SOME ICE POSSIBLE.

* ACCUMULATIONS...6 INCHES OR MORE OF HEAVY WET SNOW POSSIBLE,
  ALONG WITH AROUND A TENTH OF AN INCH OF ICE POSSIBLE.

* TIMING...SOME MIXED PRECIPITATION SHOULD DEVELOP MONDAY NIGHT,
  THEN POTENTIALLY CHANGE TO ALL RAIN FOR AWHILE TUESDAY. THE
  PRECIPITATION SHOULD CHANGE TO A HEAVY WET SNOW TUESDAY NIGHT
  INTO WEDNESDAY.

* IMPACTS...THERE IS THE POTENTIAL FOR HAZARDOUS TRAVEL TO DEVELOP
  LATE MONDAY NIGHT INTO WEDNESDAY. IF A HEAVY WET SNOW
  ACCUMULATION LOOKS MORE LIKELY, THEN THE THREAT OF POWER OUTAGES
  WILL INCREASE.

* WINDS...NORTHEAST TO NORTH INCREASING TO 15 TO 20 MPH WITH GUSTS
  UP TO 30 MPH POSSIBLE.

* TEMPERATURES...GENERALLY RANGING FROM THE UPPER 20S TO MID 30S
  DURING THE DURATION OF THE STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS THE POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. IF A HEAVY WET SNOW ACCUMULATION OCCURS,
DOWNED TREES AND POWER OUTAGES CAN RESULT. TRAVEL CONDITIONS COULD
BECOME HAZARDOUS, SO IT IS IMPORTANT TO MONITOR THE LATEST
FORECASTS AND STATEMENTS IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA.

&&

$$

GORSE
2 follow-up statements
809 
WWUS41 KPHI 080141
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EST SUN DEC 7 2014

...A SIGNIFICANT STORM TO AFFECT THE AREA LATE MONDAY NIGHT INTO
WEDNESDAY...

.A STORM SYSTEM WILL STRENGTHEN EAST OF THE NEW JERSEY COAST
MONDAY NIGHT AND TUESDAY, THEN IT SHOULD MOVE SLOWLY NORTH TO
NEAR SOUTHERN NEW ENGLAND TUESDAY NIGHT. THE GREATEST UNCERTAINTY
WITH THE STORM WILL BE PRECIPITATION TYPE, WITH AT LEAST PART OF
THE STORM PROBABLY FEATURING PLAIN RAIN. THIS WILL HAVE AN IMPACT
ON THE AMOUNT OF PRECIPITATION, HOWEVER THERE IS POTENTIAL FOR
SIGNIFICANT HEAVY WET SNOW TO FALL IN THE POCONOS ESPECIALLY FOR
ELEVATIONS AT AND ABOVE 1000 FEET. THE STORM COULD LINGER THROUGH
WEDNESDAY NIGHT.

PAZ054-055-081000-
/O.CON.KPHI.WS.A.0011.141209T0600Z-141210T1200Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
841 PM EST SUN DEC 7 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING...

* HAZARD TYPES...HEAVY WET SNOW AND SOME FREEZING RAIN POSSIBLE.

* ACCUMULATIONS...6 INCHES OR MORE OF HEAVY WET SNOW POSSIBLE,
  ALONG WITH AROUND A TENTH OF AN INCH OF ICE POSSIBLE.

* TIMING...SOME MIXED PRECIPITATION SHOULD DEVELOP MONDAY NIGHT,
  THEN POTENTIALLY CHANGE TO ALL RAIN FOR AWHILE TUESDAY. THE
  PRECIPITATION SHOULD CHANGE TO A HEAVY WET SNOW TUESDAY NIGHT
  INTO WEDNESDAY.

* IMPACTS...THERE IS THE POTENTIAL FOR HAZARDOUS TRAVEL TO DEVELOP
  LATE MONDAY NIGHT INTO WEDNESDAY. IF A HEAVY WET SNOW
  ACCUMULATION LOOKS MORE LIKELY, THEN THE THREAT OF POWER
  OUTAGES WILL INCREASE.

* WINDS...NORTHEAST TO NORTH INCREASING TO 15 TO 20 MPH WITH 
  GUSTS UP TO 30 MPH POSSIBLE.

* TEMPERATURES...GENERALLY RANGING FROM THE UPPER 20S TO MID 30S 
  DURING THE DURATION OF THE STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS THE POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS. IF A HEAVY WET SNOW ACCUMULATION OCCURS, DOWNED
TREES AND POWER OUTAGES CAN RESULT. TRAVEL CONDITIONS COULD BECOME
HAZARDOUS, SO IT IS IMPORTANT TO MONITOR THE LATEST FORECASTS AND
STATEMENTS IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA.

&&

$$

GORSE
773 
WWUS41 KPHI 080921
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 AM EST MON DEC 8 2014

...A SIGNIFICANT SNOW STORM TO AFFECT THE AREA TUESDAY INTO WEDNESDAY...

.A NOR'EASTER WILL FORCE VERY HAZARDOUS TRAVEL AND POTENTIAL POWER
OUTAGES TUESDAY AND TUESDAY NIGHT FROM HEAVY WET SNOW ACCUMULATIONS
ACROSS THE POCONOS AND OTHER PORTIONS OF EASTERN PENNSYLVANIA INTO
NEW YORK STATE.


PAZ054-055-082130-
/O.UPG.KPHI.WS.A.0011.141209T0600Z-141210T1200Z/
/O.NEW.KPHI.WS.W.0011.141209T0800Z-141210T1200Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
421 AM EST MON DEC 8 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY WET SNOW...WHICH IS IN EFFECT FROM 3 AM
TUESDAY TO 7 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATIONS...MONROE AND CARBON COUNTY IN NORTHEAST PENNSYLVANIA. 

* HAZARD TYPES...HEAVY WET SNOW AND MAYBE A BIT OF SLEET OR FREEZING
  RAIN.

* ACCUMULATIONS...SNOW AMOUNTS OF AT LEAST 4 TO 8 INCHES...ALONG
  WITH AROUND A TRACE OF ICE. HEAVIEST ACCUMULATIONS SHOULD OCCUR
  IN THE WESTERN PORTION AND HIGHER ELEVATIONS OF BOTH MONROE AND
  CARBON COUNTIES.

* TIMING...SNOW AND SLEET SHOULD DEVELOP BETWEEN 3 AM AND 5 AM
  TUESDAY AND BECOME HEAVY WET SNOW AROUND SUNRISE. ITS POSSIBLE
  SNOW COULD CHANGE TO RAIN FOR A WHILE DURING MIDDAY TUESDAY BUT
  THIS CHANCE APPEARS TO BE LESSENING. BANDS OF ACCUMULATIVE SNOW
  WILL CONTINUE TUESDAY NIGHT INTO WEDNESDAY.

* IMPACTS...WIDESPREAD VERY HAZARDOUS TRAVEL IS EXPECTED TO DEVELOP
  TUESDAY MORNING. IF A HEAVY WET SNOW ACCUMULATES MORE THAN 5
  INCHES...POWER OUTAGES WOULD DEVELOP AND POSSIBLY BECOME
  EXTENSIVE BY TUESDAY NIGHT.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES DURING THE DAY.

* TEMPERATURES...IN THE LOWER 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THOSE WITH
A KNOWN HEART CONDITION SHOULD CONSIDER CONTACTING SOMEONE ELSE TO
SHOVEL AND REMOVE HEAVY WET SNOW.

$$

DRAG

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Dec 7, 9:41 AM EST, 6 hours 21 minutes earlier.

Area forecast discussion, Dec 7, 9:41 AM EST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 AM EST SUN DEC 7 2014

.SYNOPSIS...
STRONG HIGH PRESSURE JUST NORTH OF THE GREAT LAKES MOVES TO MAINE BY
MONDAY. LOW PRESSURE FORMS OFF THE CAROLINA COASTLINE LATE MONDAY
AND INTENSIFIES INTO A STRONG NOR'EASTER AS IT PLODS NORTHWARD TOWARD
LONG ISLAND WEDNESDAY MORNING. IT MEANDERS NEAR LONG ISLAND INTO
THURSDAY...WEAKENING THEREAFTER ALONG THE NORTH ATLANTIC COAST.
HIGH PRESSURE MAY REACH OUR AREA LATER IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SKY HAS CLEARED ACROSS MOST OF PA AND MD, BUT REMAINS CLOUDY
ACRS MOST OF NJ AND A GOOD PORTION OF DE. EXPECT CLEARING TO
CONTINUE TO MOVE IN FROM THE W AS THE DAY PROGRESSES. OTHERWISE,
THE MAIN STORY TODAY WILL BE THE GUSTY N WIND, WHICH WILL CONTINUE
THROUGH THE DAY WITH SUSTAINED SPEEDS 15 TO 20 MPH AND GUSTS 25
TO 35 MPH. HIGH TEMPERATURES WILL REACH THE UPPER 30S/LOW 40S
NORTH/WEST AND MID/UPPER 40S ACROSS THE METRO AREAS/SRN NJ AND THE
DELMARVA. LATEST TEMPS WERE A COUPLE DEGREES TOO LOW ACRS THE DEL
VLY AND WERE ADJUSTED ACCORDINGLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE HUGE SFC ACROSS SRN CANADA WILL CONTINUE TO MOVE EAST...BUT ALSO
RIDGE SW ACROSS NEW ENGLAND AND THE MIDDLE ATLANTIC TONIGHT. THIS
WILL BRING A CONTINUATION OF MOSTLY CLR SKIES TONIGHT AND LIGHT
WINDS. THESE CONDITIONS WILL LEAD TO A SEASONABLY COLD NIGHT WITH
LOWS IN THE UPPER TEEN AND LOW 20S NORTH/WEST RANGING UP TO THE
UPPER 20S TO LOW 30S OVER PHILADELPHIA AND THE DELMARVA. WINDS WILL
BE NORTHEAST AROUND 5 TO 10 MPH.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
* STRONG AND COASTAL STORM WITH MULTIPLE HAZARDS TUESDAY-WEDNESDAY*

PUBLIC HAZARDS IN ORDER OF MOST PROBABLE AS OF THIS 330 AM SUNDAY
FORECAST CYCLE.

COASTAL FLOODING: AT LEAST MINOR IF NOT MODERATE FOR MONDAY AND
TUESDAY MORNING ATLANTIC COAST HIGH TIDE CYCLES. CFA ISSUED ONLY
FOR MONDAY ATTM BUT FORESEE A NEED FOR TUESDAY AS WELL.

HYDRO: PLEASE SEE THAT SECTION AND WE'LL ADD DETAILS WITH FUTURE
AFD ISSUANCE'S. WIDESPREAD 1-3" WATER EQUIVALENT PCPN...MOST OF IT
IN 12 HRS BETWEEN 09Z TUESDAY AND 03Z WEDNESDAY. ISOLATED 4 INCH
AMOUNTS POSSIBLE.

WIND: ADVISORY POTENTIAL TUESDAY MUCH OF NJ...ESPECIALLY COAST AND
FOCUSED FROM SANDY HOOK TO TUCKERTON WHERE 50 KT GUSTS POSSIBLE.
NO ACTION ATTM.

HEAVY WET SNOW: OUR SNOW MAP AND ITS PROBABILITIES OF MIN/MAX ARE
POSTED THROUGH 12Z WEDNESDAY. USE WITH SOME CAUTION...LOW CONFIDENCE.
EXCEEDINGLY SENSITIVE TO THERMAL PROFILES. COULD EASILY BE RAIN/SLEET
EVEN FREEZING RAIN? WHAT AM PRETTY OF IS THAT WE'LL EVENTUALLY
NEED AT LEAST AN ADVISORY FOR NE PA AND POSSIBLY NW NJ LATE MONDAY
NIGHT INTO TUESDAY AND THEN PROBABLY AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING.

AN ELEVATION DEPENDENT SNOW STORM/EVENT AND SINCE THE THERMAL
PROFILES ARE MARGINAL...STRONG VERTICAL VELOCITY WILL AT TIMES
CHANGE RAIN TO WET SNOW IN THE LOWER ELEVATIONS OF E PA AND
EXTREME NW NJ BEFORE COLD AIR WRAPS AROUND THE SOAKED AND OCCLUDED
CYCLONIC SYSTEM PERMITTING WET SNOW TO POSSIBLY WRAP AROUND INTO
MUCH OF THE AREA WEDNESDAY THOUGH ITS DOUBTFUL-QUESTIONABLE
IF ANY CAN ACCUMULATE AFTER 14Z WEDNESDAY IN LOWER ELEVATIONS. IF
MORE THAN 5 INCHES WET SNOW ACCUMULATES IN THE POCONOS...POWER
OUTAGES WILL DEVELOP. COMPARED TO THE PRE THANKSGIVING STORM THIS
IS SLIGHTLY WARMER BUT MORE POTENT. CONTINUES TO NEED TO BE
WATCHED...ESPECIALLY FOR UTILITIES.

500 MB: SHORT WAVES SLIDING SOUTHEAST FROM THE MISSISSIPPI VALLEY
MONDAY PHASE INTO A LARGE AND DEEP CYCLONIC CIRCULATION SYSTEM OVER
THE MID ATLANTIC STATES WEDNESDAY MORNING THEN EVER SO SLOWLY
WEAKENING NORTHEAST INTO THE MARITIMES NEXT WEEKEND.

TEMPERATURES: CALENDAR DAY AVERAGES BEGINNING MONDAY ABOUT 4 TO 7
DEGREES BELOW NORMAL THEN NEAR OR SLIGHTLY ABOVE NORMAL TUESDAY
THROUGH SATURDAY WITH THE WARMING MOSTLY IN THE IN NIGHTTIME MINS.

FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 00Z/7 NAM/GFS
MOS FOR THE PERIOD MONDAY-TUESDAY. CONTINUITY OR A BLEND OF THE
00Z/7 ECMWF AND OUR 330 PM SATURDAY FORECAST WAS USED FOR TUESDAY
NIGHT-WEDNESDAY. THEN FROM WEDNESDAY NIGHT ONWARD THE 0522Z/7 WPC
GRIDDED GUIDANCE WAS SOLELY USED FOR THIS FORECAST WITH NO PHI
FORECASTER INPUT.

THE DAILIES...

MONDAY...RELATIVE CALM BEFORE THE STORM. SCATTERED LIGHT LOW TOP
PRECIPITATION SHOULD OCCUR ALONG THE COAST...SORT OF A LAKE EFFECT
TYPE GENERATION (-2C AT 850 AND SST NEAR 11C). THE BOUNDARY LAYER
DECIDES ON SNOW OR RAIN SO THE COAST SHOULD BE ALL RAIN...POSSIBLY
A FEW ICE PELLETS? GUSTY NE WINDS OF AT LEAST 20 TO 25 MPH.

MONDAY NIGHT: I MAY HAVE A LITTLE TOO MUCH SNOW IN THE GRIDS OVER
E PA AND NW NJ BUT AM COMFORTABLE WITH THIS FOR A START.

LOW PRESSURE TRACKS NORTH JUST OFFSHORE OF THE VIRGINIA COASTLINE.
ISENTROPIC LIFT AND MOISTURE ADVECTION ASSOCIATED WITH THE LOW
PRESSURE WILL LEAD TO A BROAD PRECIPITATION SHIELD CONTINUING TO
DEVELOP IN THE EVENING ACROSS THE REGION FROM SOUTHEAST TO NORTHWEST.
MOSTLY AFTER MIDNIGHT. FRONTOGENESIS IS MODELED TO RAMP-UP
ACROSS THE DELMARVA BY SUNRISE, SO EXPECTING PRECIPITATION RATES
TO BE ON THE INCREASE AS WELL PARTICULARLY ACROSS SOUTHERN PARTS
OF THE REGION. WILL MAINTAIN CATEGORICAL POPS IN PLACE. IN TERMS
OF MIXED PRECIPITATION. EASTERLY ADVECTION AHEAD OF THE LOW AND
THE QUICK RETREAT OF A HIGH PRESSURE TO THE NORTHEAST SHOULD SCOUR
OUT COLD AIR QUICKLY FOR MOST OF US. TEMPERATURES WILL BE STEADY
OR RISING THROUGHOUT THE NIGHT. HOWEVER, THE LEHIGH VALLEY,
POCONOS AND NW NJ COLD ENOUGH AIR TO ALLOW FOR A WINTRY MIX MAY
STILL BE PRESENT. LIGHT ACCUMULATIONS OF SNOW AND FREEZING RAIN
ARE MOST LIKELY ACROSS CARBON AND MONROE PA ALONG WITH SUSSEX NJ.
A MIX OF ALL PRECIPITATION TYPES IS SHOWN FOR THESE COUNTIES WITH
ANY RAIN AND SLEET CHANGING TO RAIN IN THE EVENING.

TUESDAY AND TUESDAY EVENING: AN IMPORTANT STORM MOVES SLOWLY NORTH
UP OUR COASTLINE. 850 ELY INFLOW +4SD AND 250 MB SLY FLOW -2SD WITH
PRECIPITATION HEAVY. WPC QPF USED.

THE HIGHEST AMOUNT OF FRONTOGENESIS WILL CONTINUE MOVING NORTHWEST
WITH MODEST ISENTROPIC LIFT AS WELL. THIS WILL RESULT IN A BROAD
PRECIPITATION SHIELD CONTINUING TO MOVE NORTH ACROSS THE REGION.
THE HEAVIEST RAINFALL OR MIXED RAIN/SNOW FAR NW WILL GRADUALLY
MOVE NORTH ACROSS THE REGION.

LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT: THE LOW PRESSURE WILL
BE MEANDERING SOMEWHERE NEAR THE EASTERN TIP OF LONG ISLAND
CIRCULATING BANDS OF PRECIPITATION WEST AND SOUTHWESTWARD WITH
ACCUMULATING SNOW IN THE ELEVATIONS AND POTENTIAL ADVISORY OR
WARNING AMOUNTS POCONOS AND NW NJ. EVEN ADVY WET SNOW MAY OCCUR
IN PHILADELPHIA'S WESTERN AND NORTHERN SUBURBS. JUST TOO EARLY TO
KNOW.

THURSDAY AND THURSDAY NIGHT: THE STUBBORN LOW EAST OF US WILL
CONTINUE TO RESULT IN MOSTLY CLOUDY SKIES AND A CONTINUED
NORTHWEST FLOW.

FRIDAY THROUGH THE WEEKEND...SHOULD SEE SLOW IMPROVEMENT.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS ARE IN STORE ACRS ALL THE TERMINALS THRU THE TAF PD. THE
SKY IS CLEAR ACRS MOST OF PA AND MD, WITH CLOUDS LINGERING ACRS
NJ AND DE. EXPECT CLEARING TO WORK IN FROM THE W AS THE DAY
PROGRESSES. WINDS WILL BE THE BIGGEST WEATHER FACTOR TODAY WITH
WINDS GUSTING 20 TO 30 KTS MUCH OF THE DAY FROM A NORTH OR
SLIGHTLY NORTHEAST DIRECTION. WINDS SPEEDS WILL DIMINISH SOMEWHAT
TONIGHT...BUT MOSTLY REMAIN AROUND 10 KTS OVERNIGHT. MOSTLY SKC
TODAY AND TONIGHT.

OUTLOOK...
MONDAY: CLOUDY WITH SCATTERED LIGHT SHOWERS OF RAIN COAST AND POSSIBLY
MIXED PRECIPITATION CLOSER TO I95 DEVELOPING MIDDAY. CEILINGS DEVELOPING
BETWEEN 2500 AND 3500 FT. NORTHEAST WINDS GUST 20 TO 25 KT.

MONDAY NIGHT: MVFR CIGS WITH RAIN BECOMING STEADIER AND HEAVIER FROM
SOUTH TO NORTH WHEN IFR CONDITIONS DEVELOP. RAIN MAY MIX WITH SNOW
OR SLEET FOR RDG AND ABE. NORTHEAST WINDS AROUND 15 KNOTS HIGHER
GUSTS UP TO 30 KNOTS ON THE COAST AND 20 KNOTS INLAND.

TUESDAY: CONTINUED IFR CONDITIONS WITH RAIN...SOME OF IT HEAVY.
NORTH AND NORTHEAST WINDS GUSTING 20 TO 30 KT WITH 45 KT GUSTS
POSSIBLE VCNTY KACY NORTHWARD.

TUESDAY NIGHT THROUGH THURSDAY: SOME RESTRICTIONS TO MVFR OR IFR IN
BANDS OF RAIN AND SNOW SHOWERS. NORTHWEST WINDS GUST 15 TO 20 KT
TUESDAY NIGHT AND 20 TO 30 KT WEDNESDAY - WEDNESDAY NIGHT.

&&

.MARINE...
NO NEED TO CHANGE ANY MARINE RELATED FLAGS IN THE SHORT TERM. GALE
GUSTS ARE DEVELOPING ACROSS THE WATERS ATTM AND WILL CONTINUE
THROUGH THE DAY AND INTO TONIGHT. WINDS WILL BE CLOSER TO SCA GUSTS
OVER THE UPPER DEL BAY DUE TO A MORE LIMITED FETCH OF OPEN WATER FOR
NORTH WINDS. WINDS WILL DIMINISH TONIGHT...WE WILL LEAVE THE ENDING
TIME AS IS FOR NOW. SCT SHOWERS ON THE WATERS UNTIL ABOUT 700 AM OR
800 AM THEN MOSTLY FAIR WEATHER TODAY AD TONIGHT.

OUTLOOK...
MONDAY..A RELATIVE LULL BUT STILL GUSTS 30 KT...POSSIBLY ISOLATED
35 KT.

TUESDAY: SEAS AND NORTHEAST WINDS INCREASING CONSIDERABLY WITH
POTENTIAL FOR A PERIOD OF 45 TO 55 KT GUSTS TUESDAY...ESPECIALLY
NJ COAST. NEW GLA AND STA ISSUED. A NASTY DAY WITH PERIODS OF
HEAVY RAIN.

GUIDANCE SEAS IN ONSHORE FLOW CAN BE 3 TO 6 FEET TOO LOW IN THIS
SITUATION AND WONT SURPRISE IF 44009 HAS SEAS UP TO 18 TO 20 FEET
FOR A TIME TUESDAY MORNING.

TUESDAY NIGHT THROUGH THURSDAY: PERIODS OF 30 TO 35 KT GUSTS.

&&

.HYDROLOGY...
HYDRO: FLOOD WATCH ANTICIPATED FOR TUESDAY.

MANY 1 INCH REPORTS PAST 24 HOURS FROM OUR OFFICE NORTHWARD HELPED
LOWER FFG TO UNDER 1.5 INCHES IN 6 HOURS.

WIDESPREAD 1-3" WATER EQUIVALENT PCPN...MOST OF IT IN 12 HOURS BETWEEN
09Z TUESDAY AND 03Z WEDNESDAY. ISOLATED 4 INCH AMOUNT POSSIBLE.
LIGHTER PCPN FOLLOWS WEDNESDAY.

THERE IS A GOOD CHANCE WE'LL SEE SEVERAL SMALL STREAMS MOVE INTO
MINOR FLOOD LATE TUESDAY INTO EARLY WEDNESDAY...ESPECIALLY NJ AND
POSSIBLY EVEN SE PA. THERE IS SOME DOUBT AS TO WHERE THE MAX AXIS
OF HEAVY RAIN WILL BE... BANDING PCPN FAR NORTHWEST OF THE CYCLONIC
SYSTEM WHILE USUALLY HEAVIEST RAIN IS JUST W OF THE PATH OF THE
SFC LOW. MMEFS IS FLAGGING SOME FLOOD POTENTIAL OF GAGED FORECAST
POINTS.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY CONTINUES FOR COASTAL DE AND SOUTHERN NJ
FOR THE HIGH TIDE THIS SUNDAY MORNING. DEPARTURES AS OF 605 AM ARE
STEADY NOW NEAR .85 FEET AND LEWES ABOUT 1.1 FT.

TIDAL ANOMALIES ARE ONLY FORECAST TO BE AROUND 1 FT ABOVE, BUT
THAT IS ENOUGH TO CREATE MINOR TIDAL FLOODING WITH A FULL MOON.

COASTAL FLOODING WILL BE MORE EXTENSIVE AND MUCH LONGER DURATION
DURING THE MONDAY- TUESDAY MORNING HIGH TIDE CYCLES.

GFS GUIDANCE WILL PROBABLY BE BIASED TOO LOW DUE TO ITS EASTWARD
TRACK. STORM SURGES OF 2 TO 2.5 FEET ARE ANTICIPATED MONDAY AND
TUESDAY...POSSIBLY 3 FEET TUESDAY MORNING PER THE TIGHTER WESTERN
ENSEMBLED TRACK OF THE STRONGER ECMWF/UKMET. SEAS OF NEARLY 15 FEET
WILL BE BASHING THE BEACHES CAUSING EROSION AND POSSIBLE SPILLAGE
ONTO ANY TYPICALLY VULNERABLE COASTAL ROADS/STRUCTURES.

&&

.CLIMATE...
RECORD RAINFALLS FOR TUESDAY IN OUR HISTORICAL DATABASE.

ACY 2.51 2009
PHL 2.13 2009
ILG 2.28 2009
ABE 1.51 1973
TTN 2.25 1978
GED 1.93 2009
RDG 1.16 2009
MPO 1.82 1974

RECORD SNOWFALL FOR WEDNESDAY (LONG SHOT BUT JUST IN CASE)
PHL 4.3 1904
ILG 2.9 2013
ABE 2.7 2013

&&

.EQUIPMENT...
TPHL CONTINUES OTS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD WATCH MONDAY MORNING FOR NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR NJZ020-
     022>027.
DE...COASTAL FLOOD WATCH MONDAY MORNING FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR DEZ003-
     004.
MD...NONE.
MARINE...GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON
     FOR ANZ452>455.
     GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ431-450>455.
     STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
     ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430.
     GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
     ANZ431.

&&

SYNOPSIS...DRAG
NEAR TERM...NIERENBERG/O'HARA
SHORT TERM...GAINES/O'HARA
LONG TERM...DRAG
AVIATION...DRAG/NIERENBERG/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Dec 7, 4:36 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 AM EST SUN DEC 7 2014

NJZ001-007>009-PAZ054-055-060>062-101-103-105-080945-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
436 AM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTRY MIX IS POSSIBLE MONDAY NIGHT INTO WEDNESDAY MORNING WITH SOME
ACCUMULATION OF SNOW AND ICE. THIS EVENT COULD FEATURE ELEVATION
DEPENDENT HEAVY WET SNOW.

A BIT OF SNOW AND ICE SHOULD OCCUR EARLY TUESDAY MORNING AND THEN
A POTENTIALLY MUCH LARGER IMPACT FROM ELEVATION DEPENDENT WET SNOW
COULD OCCUR LATE TUESDAY AFTERNOON INTO WEDNESDAY MORNING.

FUTURE FORECASTS OF THIS STORM SHOULD BE MONITORED FOR POSSIBLE
IMPACTS ON THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-019-020-NJZ010-015>019-PAZ070-071-102-104-106-
080945-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SOMERSET-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
436 AM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COASTAL STORM WILL IMPACT THE AREA TUESDAY. THERE IS A POTENTIAL
FOR HEAVY RAINFALL OF 2 TO 3 INCHES WHICH WOULD LEAD TO POOR DRAINAGE
STREET FLOODING. SOME SMALL STREAM FLOODING IS POSSIBLE TUESDAY
EVENING. FUTURE FORECASTS OF THIS STORM SHOULD BE MONITORED FOR
POSSIBLE IMPACTS ON THIS AREA.

A BIT OF SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY ON THE
BACKSIDE OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-080945-
MIDDLESEX-
436 AM EST SUN DEC 7 2014

...COASTAL FLOOD WATCH IN EFFECT MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

A COASTAL STORM WILL IMPACT THE AREA TUESDAY. THERE IS A POTENTIAL
FOR HEAVY RAINFALL DURING THIS TIME WHICH COULD LEAD TO POOR
DRAINAGE FLOODING. FUTURE FORECASTS OF THIS STORM SHOULD BE
MONITORED FOR POSSIBLE IMPACTS ON THIS AREA.

SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY ON THE BACKSIDE OF
THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ020-022>027-080945-
INLAND SUSSEX-DELAWARE BEACHES-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
436 AM EST SUN DEC 7 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...COASTAL FLOOD WATCH IN EFFECT MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

HEAVY RAIN MAY CONTRIBUTE TO COASTAL FLOODING ISSUES AT HIGH TIDE
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ013-014-021-080945-
KENT-WESTERN MONMOUTH-EASTERN MONMOUTH-CUMBERLAND-
436 AM EST SUN DEC 7 2014

...COASTAL FLOOD WATCH IN EFFECT MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

HEAVY RAIN MAY CONTRIBUTE TO COASTAL FLOODING ISSUES AT HIGH TIDE
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-080945-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
436 AM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-080945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
436 AM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-080945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
436 AM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SOME GALE FORCE NORTHERLY WIND GUSTS EARLY
SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED GALE FORCE NORTHERLY WIND GUSTS ARE POSSIBLE THIS MORNING.

A NOR'EASTER WILL IMPACT THE AREA TUESDAY AND NORTHEAST GALES ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-080945-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
436 AM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in Pennsylvania, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.